Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 191, NWS Tulsa, OK

July 4, 2013Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 4, 2013, 6:04 PM CDT for Tulsa County, Wagoner County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2013, 6:04 PM CDT (23:04 UTC)
Expired
Jul 4, 2013, 6:30 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 20 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
2311 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WUUS54 KTSA 042304
SVRTSA
OKC143-145-042330-
/O.NEW.KTSA.SV.W.0191.130704T2304Z-130704T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TULSA COUNTY IN NORTHEAST OKLAHOMA...
  NORTHWESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 630 PM CDT

* AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TULSA...
  MOVING SOUTHEAST AT 10 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TULSA...
  ONETA AND BROKEN ARROW.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 228 AND 232.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3616 9581 3616 9576 3606 9559 3600 9577
      3615 9591 3619 9582
TIME...MOT...LOC 2305Z 324DEG 7KT 3612 9582

$$
1 follow-up statement
320 
WWUS54 KTSA 042319
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT THU JUL 4 2013

OKC143-145-042330-
/O.CON.KTSA.SV.W.0191.000000T0000Z-130704T2330Z/
TULSA OK-WAGONER OK-
619 PM CDT THU JUL 4 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN WAGONER AND EASTERN TULSA COUNTIES...

AT 615 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TULSA...MOVING
SOUTHEAST AT 10 MPH. QUARTER SIZE HAIL HAS BEEN REPORTED AT 31ST AND
GARNETT IN EAST TULSA. 

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TULSA AND
BROKEN ARROW.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 228 AND 232.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3619 9582 3616 9581 3616 9576 3606 9559
      3600 9577 3614 9590
TIME...MOT...LOC 2318Z 324DEG 7KT 3612 9581

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:30 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 4, 3:30 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT THU JUL 4 2013

.DISCUSSION...
ISOLATED TO SCATTERED CONVECTION HAS DEVELOPED ACROSS PORTIONS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. THIS
ACTIVITY WAS INITIATING ALONG AND EAST OF A TROF AXIS ASSOCIATED
WITH AN UPPER LEVEL LOW/VORT MAX POSITIONED ACROSS THE
NORTHEASTERN PART OF THE CWA. THUNDERSTORM CHANCES WILL REMAIN
POSSIBLE INTO THE EVENING HOURS AND DECREASE WITH THE LOSS OF
DAYTIME HEATING.

THE UPPER LEVEL LOW IS EXPECTED TO SHIFT EASTWARD DURING THE DAY
FRIDAY...WITH SLIGHT CHANCES FOR THUNDERSTORMS POSSIBLE AGAIN
THROUGH THE AFTERNOON HOURS. BREEZY SOUTHERLY WINDS AND INCREASING
DEWPOINTS FRIDAY WILL HELP HIGH TEMPERATURES TO BE CLOSE TO OR A
DEGREE OR SO WARMER THAN TODAY.

UPPER LEVEL FLOW BECOMES MORE ZONAL OVER THE WEEKEND WITH HIGH
PRESSURE BUILDING BACK OVER THE SOUTHERN PLAINS. THIS WILL CREATE A
WARMING TREND IN TEMPS THROUGH THE WEEKEND AND INTO THE START OF
THE NEXT WORK WEEK WITH HIGHS NEAR TO SLIGHTLY ABOVE SEASONAL
NORMAL. HOT TEMPERATURES AND HIGHER HUMIDITY COULD PUSH HEAT
INDICES BACK UP TOWARD THE CENTURY MARK.

MODEL SOLUTIONS IN THE EXTENDED HAVE BECOME SOMEWHAT IN-LINE WITH
EACH OTHER FOR THE EXTEND FORECAST. A WAVE MOVING THROUGH SOUTHERN
CANADA AND THE NORTHERN HIGH PLAINS SHOULD PUSH A FRONTAL BOUNDARY
TOWARD THE REGION DURING THE LATTER PART OF NEXT WEEK. THIS WILL
BE THE NEXT BEST CHANCES FOR THUNDERSTORMS AND SLIGHTLY COOLER
TEMPERATURES ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  92  70  92 /  20  20  10  10
FSM   65  92  67  92 /  20  20  10  10
MLC   65  91  68  93 /  20  20  10  10
BVO   61  90  65  91 /  20  20  10  10
FYV   57  87  61  88 /  20  20  10  10
BYV   60  86  62  88 /  20  20  10  10
MKO   63  91  66  92 /  20  20  10  10
MIO   62  89  64  91 /  20  20  10  10
F10   65  91  67  92 /  20  20  10  10
HHW   65  92  68  93 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....20
Hazardous weather outlook, Jul 4, 4:56 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT THU JUL 4 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
456 PM CDT THU JUL 4 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DUE TO THE INFLUENCE OF AN
UPPER LEVEL TROUGH ATOP THE REGION. STRONG GUSTY WINDS...SMALL HAIL
AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY ACROSS MAINLY
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. UPPER LEVEL RIDGING
WILL BEGIN TO BUILD INTO THE REGION FOR THE WEEKEND...BUT
INCREASING MOISTURE AHEAD OF A SLOW MOVING COLD FRONT DURING THE
EARLY TO MIDDLE PART OF NEXT WEEK WILL LEAD TO ANOTHER INCREASE IN
THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 4, 2:32 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT THU JUL 4 2013

OKZ073>075-042000-
HASKELL OK-LATIMER OK-PITTSBURG OK-
232 PM CDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN HASKELL...NORTHEASTERN PITTSBURG AND NORTHWESTERN
     LATIMER

AT 232 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
FEATHERSTON...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LEWISVILLE...KINTA...FEATHERSTON...
QUINTON AND ROBBERS CAVE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3518 9516 3492 9523 3500 9553 3523 9550
TIME...MOT...LOC 1932Z 281DEG 5KT 3508 9544
Special weather statement, Jul 4, 3:19 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT THU JUL 4 2013

OKZ075-042045-
LATIMER OK-
319 PM CDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PANOLA...
MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WILBURTON...DAMON...PANOLA AND ROBBERS CAVE
STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3473 9519 3502 9551 3504 9523 3489 9500
      3485 9505 3485 9506 3484 9506
TIME...MOT...LOC 2019Z 314DEG 4KT 3491 9523
Special weather statement, Jul 4, 3:31 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT THU JUL 4 2013

OKZ066-071-042100-
MCINTOSH OK-OKMULGEE OK-
331 PM CDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

AT 331 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF PIERCE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RAIFORD...VIVIAN...STIDHAM...
PIERCE...HITCHITA AND LAKE EUFAULA STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3534 9554 3519 9578 3536 9595 3555 9577
TIME...MOT...LOC 2031Z 331DEG 3KT 3540 9581
Special weather statement, Jul 4, 5:54 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
554 PM CDT THU JUL 4 2013

OKZ060-061-067-042330-
ROGERS OK-TULSA OK-WAGONER OK-
554 PM CDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN ROGERS...EASTERN TULSA AND NORTHWESTERN WAGONER

AT 555 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...TULSA...CATOOSA AND BROKEN ARROW.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3608 9559 3602 9577 3615 9593 3624 9579
TIME...MOT...LOC 2255Z 317DEG 8KT 3615 9581

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:32 PM CDTSpecial Weather StatementTSALatimer28 min
Jul 4, 3:19 PM CDTSpecial Weather StatementTSALatimer26 min
Jul 4, 3:31 PM CDTSpecial Weather StatementTSAMcIntosh29 min
Jul 4, 5:54 PM CDTSpecial Weather StatementTSATulsa36 min
Jul 4, 6:26 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner49 min
Jul 4, 6:46 PM CDTSpecial Weather StatementTSATulsa29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.